MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the information received from the field the device did not provide sufficient hearing benefit due to a incomplete insertion at implantation surgery.Reportedly only four electrode channels could be inserted.In addition, during device investigation damage to the active electrode caused by device minute mobility was found.Other mechanical damages found during device investigation are attributable to the removal surgery.This is a combined initial and final report.
 
Event or Problem Description
During the initial surgical procedure, the active electrode array couldn't be fully inserted into the user's cochlea due to anatomical issues.The clinic was only able to insert 4 channels which was confirmed by imaging.The clinic noticed multiple cholesteatomas and other ear diseases.The user did not follow the recommended clinical aftercare, recently presented at the clinic for explantation, having relied on hearing from the contralateral side and having never experienced any hearing perception post-surgery with the device.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18966825
Report Number9710014-2024-00278
Device Sequence Number14961290
Product Code MCM
UDI-Device Identifier09008737093976
UDI-Public(01)09008737093976
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale